Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 33, NWS Green Bay, WI

June 14, 2001Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 14, 2001, 3:38 AM CDT for Vilas County, Wisconsin. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2001, 3:38 AM CDT (08:38 UTC)
Expired
Jun 14, 2001, 4:00 AM CDT
In force
22 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Vilas County, WI

The radar

The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1984 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.7
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 140839
SVRGRB

WIC125-140900-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
338 AM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWEST VILAS COUNTY IN WISCONSIN

* UNTIL 400 AM CDT

* AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM
  WAS LOCATED 7 MILES WEST OF MANITOWISH WATERS...OR 24 MILES
  NORTHEAST OF PARK FALLS. IT WAS MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  WINCHESTER BY 345 AM CDT.
  PRESQUE ISLE BY 400 AM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

$$

LAT...LON 4614 9020 4601 9001 4631 8950 4649 8976

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:00 PM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Jun 13, 10:00 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 PM CDT WED JUN 13 2001

UPDATED ZONES TO LOWER THUNDERSTORM POPS FOR WESTERN CUTS.

RADAR AND SATELLITE LOOPS SHOW THUNDERSTORMS IN MINNESOTA AND IOWA NOT
MAKING MUCH EASTWARD PROGRESS. A FEW THUNDERSTORMS MOVED ACROSS ASHLAND
COUNTY WI AND IRON COUNTY WI EARLIER IN THE NIGHT BUT THESE DIED OFF AS
THEY MOVED INTO UPPER MI. 00Z GRB SOUNDING HAD CAPE IN EXCESS OF
3500 J/KG AND LI OF -8. A VORT THAT WAS IN IA THIS AFTERNOON WAS MAKING
ITS WAY THROUGH WI THIS EVENING BUT NO CONVECTION WAS NOTED WITH THIS
FEATURE.

A SURFACE LOW WAS IN SOUTHWEST MN AT 02Z WITH A COLD FRONT INTO
NEBRASKA. THUNDERSTORMS WERE MAINLY ALONG AND AHEAD OF THE FRONT...WHICH
SHOULD NOT GET FAR ENOUGH EAST TO BRING THE STORMS INTO THE FORECAST
AREA TONIGHT.

COORDINATED WITH MQT. THANKS.

.GRB...NONE.

MG
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 13, 6:00 AM CDT, 21 hours 38 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-131500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT WED JUN 13 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL AND NORTHEAST WISCONSIN
TODAY...BUT WILL BE MOST NUMEROUS ACROSS NORTH CENTRAL WISCONSIN. A FEW
OF THESE STORMS COULD BECOME SEVERE.

A WARM FRONT OVER THE NORTHERN PORTIONS OF IOWA AND ILLINOIS WILL SHIFT
NORTH TODAY...REACHING CENTRAL WISCONSIN DURING THE MIDDAY HOURS...
AND THE NORTHERN WISCONSIN BORDER BY LATE AFTERNOON. SCATTERED
THUNDERSTORMS WILL DEVELOP NORTH OF THIS BOUNDARY AS IT MOVES THROUGH
THE FORECAST AREA. CURRENT CLOUD COVER AND PRECIPITATION WILL LIMIT
DAYTIME HEATING THIS MORNING...BUT ENOUGH INSTABILITY MAY BE PRESENT
TO SUPPORT A FEW SEVERE THUNDERSTORMS. IN ADDITION...LOW-LEVEL WIND
SHEAR IS FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL...
DAMAGING WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE WITH THE STRONGEST
STORMS. THE THREAT OF THUNDERSTORMS WILL QUICKLY COME TO AN END AFTER
THE WARM FRONT PASSES THROUGH.

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL WEATHER UPDATES CAN BE
FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR
IMMINENT.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:51 PM CDTSevere Thunderstorm WarningGRBWaushara54 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.